My fiance has been under a TON of stress lately. She lost her job, is in school, and has seen people close to her get cancer and then she begins to worry thinking she had breast cancer because one breast was slightly bigger than the other (she just noticed it but i think its always been like that) Then she thought she had other things wrong with her. She was once on Lexapro for her hypochondria and anxiety. she went back on it after realizing how stressed she was becoming. Ever since she went back on it she has had some abnormal spotting, constipation, one day of diarrhea and a little anal bleeding (though she isn't sure if it came from the rectum) Can this be side effects from the LExapro, early bleeding before her period (shes due to start mon) or something she should see a dr about (she is without health care) Thanks
Vaginal and anal bleeding
The manufacturer's data for physicians for Lexapro (escitalopram) includes the warning:
"5.7 Abnormal Bleeding
SSRIs and SNRIs, including Lexapro, may increase the risk of bleeding events. Concomitant use of aspirin, nonsteroidal anti-inflammatory drugs, warfarin, and other anticoagulants may add to the risk. Case reports and epidemiological studies (case-control and cohort design) have demonstrated an association between use of drugs that interfere with serotonin reuptake and the occurrence of gastrointestinal bleeding. Bleeding events related to SSRIs and SNRIs use have ranged from ecchymoses, hematomas, epistaxis, and petechiae to life-threatening hemorrhages.
Patients should be cautioned about the risk of bleeding associated with the concomitant use of Lexapro and NSAIDs, aspirin, or other drugs that affect coagulation."
Constipation and diarrhoea are reported as side-effects in a significant number of people.